CSN Login
Members Online: 9

You are here

Continuing Erbitux (Cetuximab) Treatement

Phil64's picture
Phil64
Posts: 835
Joined: Apr 2012

Hey all.

I haven't posted in a while. I've been super busy with work, family, home, etc. [which is a good thing].  The one downside is that I really haven't had much time to read/post.

I'm scheduled for another round of scans (CT and MRI) on Monday.  And then Erbitux treatment number 16 on Thursday next week. I expect to get the scan results in my doctor appointment on Thursday.

Anyay, My CEA has been "UNDER 1.0" since my December 5th surgery (except for a fluke 8.0 reading a while ago -- note that the re-test the next day came in under 1.0).

And my scans have continued to stay clear as well.

Nevertheless, every test and every set of scans, as many of you know, comes with the usual anxiety.

 

Also, the erbitux rash continues to be the challenge.  And it seems like I've been more tired lately as well. Additional symptoms I've noticed as I continue to receive the Erbitux treatment include:

- cracking, hurting, swelling around fingers.

- pain while urinating

- dizziness when getting up (not all the time)

- general fatigue

These are over and above the usual

- itching, dryness, Erbitux achne.

 

I was trying to research and make sure I'm doing everything I can to mitigate the side-effects.

I did find the following article that I thought I could share with you fellow Erbitux patients.

 http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3228080/

I also found another article that talks about the benefits of Erbitux - although I don't full understand this one...

http://www.cancernetwork.com/colorectal-cancer/early-tumor-shrinkage-colorectal-cancer-suggests-long-term-cetuximab-benefit

 

I thought I would ask you all how you are dooing on the Erbitux regimend? How are you managing the side-effects?  What are you finding that works well?

 

Hope to hear from you soon.

Sending you ALL love, light, and blessings!!!

Sincerely,

Phil64 (blog: http://PScamihorn.me)

 

 

 

Trubrit's picture
Trubrit
Posts: 4846
Joined: Jan 2013

Damn the Erbitux rash. I hope you find something that works on it to your satisfation. 

We are never free from the worry when scan time comes around. I'll be thinking and praying for you. 

And how horrible to get a false CEA reading. I bet your heart skipped a few beats and your stomach churned. I wish these things were foolproof. 

We love it whenever you come aboard, but understand how life, which is truly beautiful, becomes more important. 

Blessings!

Sue - Trurbrit

lp1964's picture
lp1964
Posts: 1238
Joined: Jun 2013

Sorry about you needing to deal with the side effects. A patient here mentioned using the antibiotic Doxycyxline for side effects. Her user name Miss Cindy L.

As a dentist I use this antibiotic often. You just have to reduce sun exposure with it and can't have dairy products with it. 

Do some research and ask your doctor about it. I hope it helps. 

All the best friend,

Laz

jen2012
Posts: 1607
Joined: Aug 2012

Sounds like a good busy!

My husband has been on Folfiri plus Erbitux since the end of May or early June - every other week.  The rash has been horrible for him.  He uses the gel and also the oral antibiotic.  Doesn't seem that either do a whole lot.  Not sure if it would be worse without them though.  He's also getting worn down. Still working, but ready for bed after dinner most nights.  Though so am I so maybe it's not the chemo!   His scans have been okay but CEA is rising.  Up to 54 or so now.  We are seeking another opinion this week to see if it's time to change chemos again.  

If it's working well for you, I guess the rash is worth it.  But I know it drives him crazy and sounds like it does to you too.  Are you using lotions too?  We've been lathering his face up with a natural homemade lotion at night and letting it soak in.  But his sheets, pillow case and tshirt have blood spots every morning.  Wonder if you can reduce the dose since things are going well?

Phil64's picture
Phil64
Posts: 835
Joined: Apr 2012

 Settled on coconut oil I get from Sam's club. Not too expensive and it seems to do a good job moisturizing. I do think moisturizing a lot is helpful. I agree on oral antibiotic and steroid cream. I don't think they help much. regarding the blood spots on sheets - that is especially embarrassing if we sleep over a relatives house. Also embarrassing going to the barber but he is a cool and understanding barber.

 

Lovekitties's picture
Lovekitties
Posts: 3327
Joined: Jan 2010

I suggest you head for the drug store and ask for Udderly soft or any lanolin based cream.

It was found by dairy workers that the cream they put on the cows udders in the winter to prevent cracking, also made their own hands "udderly" soft.

Prayers for continued good results.

Marie who loves kitties

Momof2plusteentwins's picture
Momof2plusteentwins
Posts: 507
Joined: May 2012

Great to see you posting.  Glad to see your CEA is still negative, that ahould make you feel a little better about scans.  Although there is always anxiety.  My CEA has always been <0.5 and this month it was the first time it was up in 3 1/2 years.  I had a CT scan and it showed some shotty nodes, so I am in the wait 8 weeks and check again mode.  It seems there is never a rest when it comes to cancer.  I wish you the best on your scans.  How long are you going to do chemo is your CEA is good and scans are clear?

Sandy

Phil64's picture
Phil64
Posts: 835
Joined: Apr 2012

The plan is to do Erbitux every other week through Feb 2016. So hoping I can stay clear of cancer espe through 2016. Daughter three was married this year. Daughters one and two are planning to be married April and October next year. One day at a time I suppose. No matter what the future holds.

pluckey's picture
pluckey
Posts: 484
Joined: Jul 2009

If your CEA is soooo good (under 2.5 is "normal) why are they co tinuing erbitux?  The CEA marker was a very good signpost fi=or me during treatment.  I responded very well to al the chemo.

that erbitux rash is n.a.s.t.y

 

Look online for Lindy Skincare. Created by oncology nurses.  I would use the cleanser and serum/moisturizer and it never stung. Cetaphil. cerave, all those OTC options still did a number on me.  Lindi skincare did not hurt. 

I would get sunburned in the car in the winter on the way to chemo - that's how sensitive I was to damn erbitux!

 

 

Phil64's picture
Phil64
Posts: 835
Joined: Apr 2012

Because I had so many fast relapses and because Erbitux was the most effective drug against my cancer my onc wanted to do extended treatment. The hope is that firstly I will stay out of the operating room for a while and secondly, God willing, the Erbitux would kill off remaining cancer cells and leave me in remission long term.

sky123
Posts: 15
Joined: Nov 2012

Hi Phil,

Glad to read of your continuing good CEA. As to what helped me with Erbitux side effects, I dropped my dosage to 80% and all the side effects almost completely went away. Of course, it's hard to know if efficacy is diminished, but it is worth it to me to not have fried hair and skin issues.

Phil64's picture
Phil64
Posts: 835
Joined: Apr 2012

My onc dropped me to 75%. He said he's afraid any lower dose would not be effective. The rash is very annoying. But I can tolerate in hope that it leads to remission.

janderson1964
Posts: 2215
Joined: Oct 2011

I am praying things keep going well for you Phil. Did you get on your bike at all this summer?

Phil64's picture
Phil64
Posts: 835
Joined: Apr 2012

I did take it out for a couple very short rides. And I detailed it. I put it up for sale but no takers. I was thinking I'd wait until spring now.

Easyflip's picture
Easyflip
Posts: 588
Joined: May 2013

Glad to see your post. Just wanted to say hi and point out we go back over 2 years now. We're still kicking, aren't we? I'm glad you're hanging in there and we can still both ***** about side effects! Let's keep inspiring the newcomers my friend, keep on living and keep on kicking cancer's a$$!

Easyflip/Richard

Phil64's picture
Phil64
Posts: 835
Joined: Apr 2012

"We fight because that is what we do."  I'll keep on keeping on!

Had scans at the end of September. Per scans and CEA I'm NED 10 months now!

Whoo hoo

 

 

Trubrit's picture
Trubrit
Posts: 4846
Joined: Jan 2013

Such good news, Phil.

May you keep getting those NED results, they are hard earned and much deserved. 

Sue - Trubrit

janderson1964
Posts: 2215
Joined: Oct 2011

That's great news Phil. Keep doing what you are doing.

Subscribe to Comments for "Continuing Erbitux (Cetuximab) Treatement"